Nebraska, 2007

Blizzard and Winter Storm in Nebraska, February 24 to 25, 2007

February 24 to 25, 2007 · NWS LBF · 22 events in 22 counties and zones

An intense storm system emerging from the Southern Rockies into Kansas and surface low pressure moving across Southern Kansas brought colder air into Western and North Central Nebraska. Rain changed over to snow with strong northwest of 35 to 45 mph with gusts to around 50 mph in some areas.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An intense storm system emerging from the Southern Rockies into Kansas and surface low pressure moving across Southern Kansas brought colder air into Western and North Central Nebraska. Rain changed over to snow with strong northwest of 35 to 45 mph with gusts to around 50 mph in some areas. This created blizzard conditions over much of the area. Snowfall amounts ranged as high as 11 inches with road closures in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Feb 23, 2:19 PM CST, 12 hours 41 minutes earlier.

Area forecast discussion, Feb 23, 2:19 PM CST, 12 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
219 PM CST FRI FEB 23 2007

.SYNOPSIS...
ALL INGREDIENTS FOR THE MAJOR STORM CONTINUE TO ORGANIZE THIS
AFTERNOON. THE ALL IMPORTANT PACIFIC COLD FRONT WHICH WILL PRODUCE
THE OCCLUDED SFC LOW IS TRACKING THRU ERN AZ. THE GULF IS OPENING
WIDE ACROSS TEXAS. VERY DRY AIR IS BEGINNING TO SURGE OUT OF THE
SIERRA MADRE IN OLD MEXICO AHEAD OF THE PACIFIC FRONT. ARCTIC HIGH
PRESSURE CENTERED OVER HUDSON BAY IS CIRCULATING MOIST MARITIME AIR
WESTWARD THROUGH THE NRN PLAINS. THE BEGINNINGS OF A CANADIAN COLD
FRONT IS DROPPING THRU MT. LOW PRESSURE ACROSS CNTL WY IS DEEPENING
AND TRACK E-SEWD THRU THE HIGH PLAINS. THUS WE HAVE 5 AIR MASSES
COLLIDING ACROSS THE CNTL PLAINS...PACIFIC SUBTROPICAL...GULF
MOISTURE...MARITIME ATLANTIC MOISTURE FOR HEAVY PCPN AND STRONG
DYNAMICS FOR SUPPORT.

&&

.DISCUSSION...
FRIDAY NIGHT THROUGH SUNDAY...THE NAM AND GFS HAVE COME INTO SUCH
GOOD AGREEMENT THAT IT MIGHT BE FOOLISH TO SECOND GUESS THE SOLNS.
THEREFORE A MODEL BLEND WAS USED FOR QPF. THE NAM WAS USED TO
IDENTIFY THE LIKELY RAIN SNOW LINE AND A BLEND OF THE GUIDANCE WAS
USED FOR WIND SPEED AND TEMPS. 6 HR QPF WAS LIMITED TO 0.60 INCHES
BUT CONVECTIVE DEVELOPMENT COULD POTENTIALLY YIELD HIGHER AMOUNTS.
SNOW TOTAL GRIDS PRODUCED 4 TO 12 INCHES OF SNOW USING A 10 TO 1
RATIO. GUIDANCE WINDS SHOW SUSTAINED SPEEDS INCREASING TO 35 TO 45
MPH EARLY SATURDAY MORNING AND CONTINUING FOR ABOUT 12 HRS. ALL
MODELS SHOW AN OCCLUDED SFC LOW TRACKING THROUGH KS AT 15 TO 18 MPH.
THIS IS CONSISTENT WITH HISTORICAL BLIZZARDS OF MODERATE INTENSITY.
THESE LOCAL STUDIES INDICATE 20 MPH STORM MOTION PRODUCES A WEAK
SHORT LIVED BLIZZARD...10 MPH PRODUCES A STRONG LONG LIVED STORM AND
5 MPH IS CATACLYSMIC. LOCAL STUDIES SUPPORT THE WIND SPEEDS USED IN
THIS FCST WHICH ARE NOT EVEN NEAR THE STRONGEST EVER RECORDED.

THE 850MB COLD FRONT OVER MT IS PROGGED TO DROP BE LOCATED NEAR KIML-
KTIF-KANW BY 12Z. PER SWODY2 THUNDERSTORMS ARE EXPECTED ALONG OR
JUST AHEAD OF THE 850 MB COLD FRONT AND THUNDER SNOW IS FCST.

THE CURRENT BLIZZARD WATCH WILL BE UPGRADED TO A BLIZZARD WARNING
WITH THE AFTERNOON ISSUANCE AND HOLT...GARFIELD AND WHEELER COUNTIES
WILL BE ADDED TO THIS WARNING. SHERIDAN...GARDEN AND BOYD COUNTIES
WILL BE UPGRADED TO A WINTER STORM WARNING. LATER FCSTS MAY HAVE TO
UPGRADED GARDEN COUNTY AS CONDITIONS WARRANT.

THE NAM AND GFS STRONGLY SUGGEST SNOWFALL RATES OF 1 TO NEAR 2
INCHES PER HOUR WILL DEVELOP LATE TONIGHT ACROSS PARTS OF WESTERN
AND SOUTHWEST NEB...ROUGHLY KIML-KOGA-KMHN. THIS INTENSE SNOWFALL
BAND IS FCST TO SHIFT EAST SATURDAY MORNING TO NEAR KLBF-KTIF AND
THEN LIFT NORTH TOWARD KBBW-KANW DURING THE AFTERNOON. THE 850 MB
FRONT WILL UNDERCUT MOISTURE ALOFT DESTABILIZING THE ATM. HEAVY SNOW
IS EXPECTED TO SPREAD INTO NERN ZONES IN THE AFTN WITH WINDS
INCREASING TO NEAR 30 MPH WITH FREQUENT GUSTS TO 35 MPH. NAM12 PCPN
TYPE ICONS SUGGEST FREEZING RAIN WILL DEVELOP AHEAD OF THE HEAVY
SNOW BAND AS THE 850MB FRONT UNDERCUTS WARM MOIST AIR ALONG IN THE
THUNDERSTORM ZONE ALONG AND EAST OF A KIML-KLBF-KONL LINE. IT IS IN
THIS REGION WHERE THE RISK OF POWER OUTAGES WILL BE VERY HIGH. THE
COMBINATION OF FREEZING RAIN...CHANGING TO HEAVY WET SNOW WITH WINDS
INCREASING TO 35 MPH OR STRONGER COULD EASILY STRAIN THE POWER GRID
TO THE BREAK POINT IN RURAL AREAS.

THE STORM EXITS AREA ALONG AND EAST OF HIGHWAY 83 SATURDAY NIGHT
WITH LIGHT SNOW SUNDAY ACROSS THE FAR EASTERN ZONES.

MONDAY THROUGH FRIDAY...IN THE WAKE OF THE BIG STORM THIS WEEKEND
MODELS SOLNS HAVE BEEN VERY INCONSISTENT. THE FCST CONTINUES A
SLIGHT CHANCE OF RAIN OR SNOW MIDWEEK BUT THIS STORM SYSTEM APPEARS
TO BE TRENDING NORTH.

&&

.AVIATION...
VFR CONDITIONS SHOULD BE IN PLACE FOR FIRST FEW HOURS OF FCST BEFORE
STRONG WAA AND MOISTURE ADVECTION BEGIN TO LOWER CEILINGS AND VISBY
DUE TO STRATUS AND PCPN. MVFR CONDITIONS LOOK TO SPREAD NORTHWARD
OUT OF SOUTHWEST NEBRASKA AROUND MIDNIGHT INTO NORTH CENTRAL
NEBRASKA DURING THE EARLY MORNING HOURS...WITH VISIBILITIES
GENERALLY IN THE 3 TO 5 MI RANGE AND CEILINGS AROUND 2KFT. AS
STRONGER LIFTS ARRIVE ALOFT VIA THE TROWAL WRAPPING BACK INTO
SOUTHWEST NEBRASKA...AND COLD AIR INFILTRATES ACROSS THE
SANDHILLS...IFR TO LIFR CONDITIONS WILL COMMENCE WITH AREAS OF HEAVY
SNOW AND NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH
PRODUCING VISIBILITIES TO A 1/2 MI OR LESS AND OBSCURED CEILINGS
ACROSS A MAJORITY OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH
SATURDAY AFTERNOON.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...BLIZZARD WARNING MOST OF WESTERN
AND NORTH CENTRAL NEBRASKA MIDNIGHT TONIGHT THROUGH SUNDAY MORNING.
WINTER STORM WARNING FOR SHERIDAN...GARDEN AND BOYD COUNTIES MIDNIGHT
TONIGHT THROUGH SUNDAY MORNING.

&&

CDC
Hazardous weather outlook, Feb 23, 4:00 PM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CST FRI FEB 23 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-251200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
400 PM CST FRI FEB 23 2007 /300 PM MST FRI FEB 23 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL EMERGE FROM THE
SOUTHERN ROCKIES OVERNIGHT. SURFACE LOW PRESSURE WILL DEVELOP
AND DEEPEN OVER EASTERN COLORADO THIS EVENING...ALLOWING GULF MOISTURE
TO FLOW INTO CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER NORTHWESTERN KANSAS AND MOVE NORTH NORTHEASTWARD
INTO SOUTHWESTERN AND CENTRAL NEBRASKA THIS EVENING INTO THE EARLY
MORNING HOURS. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS EAST AND
SOUTH OF A LINE FROM HAYES CENTER...TO ARNOLD...TO SARGENT. LARGE
HAIL IS THE MAIN SEVERE THREAT. NORTH OF THIS LINE...THUNDERSTORMS
ARE POSSIBLE THROUGH SUNRISE ON SATURDAY...BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

COLD AIR WILL CONTINUE TO SEEP INTO WESTERN NEBRASKA OVERNIGHT
ALLOWING THE RAIN TO CHANGE TO SNOW ACROSS AREAS MAINLY WEST OF
HIGHWAY 83 THROUGH SUNRISE. NORTHERLY WINDS BEHIND THE FRONT WILL
INCREASE TOWARD MORNING AND MAY GUST AS HIGH AS 35 MPH. BLIZZARD
AND WINTER STORM WARNINGS HAVE BEEN ISSUED FOR ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WIDESPREAD SNOWFALL IS EXPECTED ON SATURDAY AS THE STORM SYSTEM
TRACKS ACROSS THE CENTRAL PLAINS INTO THE LOWER MISSOURI VALLEY.
SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR MAY BE POSSIBLE AT TIMES
ON SATURDAY. IN ADDITION TO SNOW...NORTHERLY WINDS MAY GUST AS
HIGH AS 50 MPH...PRODUCING CONSIDERABLE BLOWING AND DRIFTING OF
SNOW AND NEAR WHITEOUT CONDITIONS. ROAD CLOSURES AND POWER OUTAGES
WILL BE REAL POSSIBILITIES. BY SUNDAY MORNING...SNOW
ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE ACROSS THE MAJORITY
OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LESSER AMOUNTS
EXPECTED ACROSS THE EASTERN PANHANDLE NORTH OF HIGHWAY 26. SNOW
WILL TAPER OFF ON SUNDAY AS THE STORM SYSTEM LIFTS INTO THE UPPER
MIDWEST.

AFTER SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED FOR MONDAY AND
TUESDAY.

ON WEDNESDAY...ANOTHER UPPER LEVEL TROUGH OF LOW PRESSURE WILL
IMPACT THE CENTRAL PORTION OF THE UNITED STATES. AT THIS
TIME...ACCUMULATING SNOWS ARE POSSIBLE WEDNESDAY NIGHT INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY
THIS EVENING ACROSS FRONTIER...EASTERN HAYES...SOUTHEASTERN
LINCOLN AND SOUTHERN CUSTER COUNTIES.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

CLB/13

In the hours before

Local storm report, Feb 24, 1:30 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
130 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             BROKEN BOW              41.41N 99.64W
02/24/2007  E1.00 INCH       CUSTER             NE   LAW ENFORCEMENT

&&

CBUTTLER
Local storm report, Feb 24, 2:51 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 AM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     HAIL             10 E THEDFORD           41.98N 100.38W
02/24/2007  E0.50 INCH       THOMAS             NE   LAW ENFORCEMENT

&&

CBUTTLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 blizzard, 2 winter storm. Local standard time, as filed.

Blizzard, McPherson

When
February 24, 3:00 AM CST to 9:00 PM CST
Where
McPherson forecast zone
Reported by
Public
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph combined with snowfall amounts of 5 to 10 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This also caused the road closure of Highway 92.

Blizzard, Keya Paha

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Keya Paha forecast zone
Reported by
Public
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 3 to 6 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused considerable blowing and drifting and the road closure of highway 25. | |

Blizzard, Brown

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Brown forecast zone
Reported by
Public
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 5 to 10 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. | |

Blizzard, Blaine

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Blaine forecast zone
Reported by
Public
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 3 to 7 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. | |

Blizzard, Loup

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Loup forecast zone
Reported by
Public
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 2 to 5 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. | |

Blizzard, Custer

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Custer forecast zone
Reported by
Public
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 56 mph recorded by the Broken Bow ASOS. These winds combined with snowfall amounts of 2 to 5 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused the road closure of Highway 2.| |

Blizzard, Eastern Cherry

When
February 24, 3:00 AM CST to February 25, 12:00 AM CST
Where
Eastern Cherry forecast zone
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 2 to 5 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused the road closure of Highway 83.| |

Blizzard, Holt

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Holt forecast zone
Reported by
Public
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts ranging from of 3 to 9 inches to reduce visibilities to less than a quarter mile at times during the afternoon hours. | |

Blizzard, Boyd

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Boyd forecast zone
Reported by
Public
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts ranging from of 3 to 6 inches to reduce visibilities to less than a quarter mile at times during the afternoon hours. | |

Blizzard, Lincoln

When
February 24, 3:00 AM CST to February 25, 12:00 AM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 52 mph recorded at the North Platte ASOS combined with snowfall amounts of 3 to 6 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused road closures of Interstate 80, Highways 83, 23, 25 and 30.| |

Blizzard, Logan

When
February 24, 3:00 AM CST to February 25, 12:00 AM CST
Where
Logan forecast zone
Reported by
Public
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 5 to 11 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused considerable blowing and drifting and road closures of Highways 83 and 92.| |

Blizzard, Hayes

When
February 24, 3:00 AM CST to February 25, 12:00 AM CST
Where
Hayes forecast zone
Reported by
Public
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 3 to 5 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused the road closure of Highway 25.| |

Blizzard, Rock

When
February 24, 3:00 AM CST to February 25, 6:00 AM CST
Where
Rock forecast zone
Reported by
Public
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 4 to 7 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. | |

Blizzard, Thomas

When
February 24, 3:00 AM CST to February 25, 12:00 AM CST
Where
Thomas forecast zone
Reported by
Public
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 5 to 12 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This caused considerable blowing and drifting and road closures of Highways 83 and 2.| |

Blizzard, Hooker

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Hooker forecast zone
Reported by
Public
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph combined with snow to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours.

Blizzard, Deuel

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Deuel forecast zone
Reported by
Public
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with peak gusts to 55 mph combined with snowfall amounts of 2 to 4 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This also caused the road closure of Interstate 80 and Highway 30.

Blizzard, Keith

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Keith forecast zone
Reported by
Public
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with peak gusts to 53 mph combined with snowfall amounts of 2 to 4 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This also caused the road closure of Interstate 80 and Highway 30.

Blizzard, Perkins

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Perkins forecast zone
Reported by
Public
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to around 50 mph combined with snowfall amounts of 3 to 6 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This also caused the road closures of Highways 23 and 61.

Blizzard, Chase

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Chase forecast zone
Reported by
Public
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph combined with snowfall amounts of 4 to 8 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours. This also caused the road closure of Highway 6.

Blizzard, Western Cherry

When
February 24, 3:00 AM MST to 9:00 PM MST
Where
Western Cherry forecast zone
Property damage
$30,000
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

Freezing rain caused ice accumulation on power lines causing several downed power poles. Northwest winds of 35 to 45 mph with gusts to around 50 mph followed with snowfall amounts of 2 to 4 inches to reduce visibilities to less than a quarter mile at times during the morning and afternoon hours.

Winter Storm, Sheridan

When
February 24, 3:00 AM MST to 6:00 PM MST
Where
Sheridan forecast zone
Reported by
Public
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph combined with snowfall amounts of 1 to 3 inches to caused reduced visibility to a quarter mile at times during day.

Winter Storm, Garden

When
February 24, 3:00 AM MST to 6:00 PM MST
Where
Garden forecast zone
Reported by
Public
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Northwest winds of 35 to 45 mph with gusts to 50 mph combined with snowfall amounts of 1 to 3 inches to caused reduced visibility to a quarter mile at times during day.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14759, 14766, 14768, 14770, 14771, 14773, 14774, 14775, 14776, 14781, 14782, 14783, 14784, 14785, 14758, 14760, 14761, 14762, 14763, 14764, 14779, 14780.